MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE PULSE; WHEELCHAIR POWERED

SUNRISE MEDICAL (US) LLC QUICKIE PULSE; WHEELCHAIR POWERED
Model Number EIPW22
Health Effect - Clinical Codes Concussion (2192); Injury (2348); No Code Available (3191)
Date of Event 11/04/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end user also stated that dealer, (b)(4) has told her that the tires have been examined by quality (not sure if they mean sunrise medical quality or their own) and they didn't see any manufacturer's defects, so all her previous orders for casters have been charged and not covered under warranty.Sunrise medical checked the serial number history and found only 2 orders for casters but no return authorization numbers for warranty issues regarding the casters.Therefore parts were not returned and sunrise medical was unable to perform an evaluation.This complaint for the alleged injuries was called in on (b)(6) 2015 and the injuries were never confirmed.The original complaint, however, that was called in on (b)(6) 2015 was to advise sunrise medical that she (end user) preferred the solid tires and not the pneumatic/air filled tires.This electronic mdr is being submitted to fda following a retrospective review of complaints conducted by sunrise medical, inc.As part of a corrective and preventive action discussed with fda in response to an inspectional observation.The review required a documented reassessment of each complaint for reportability under 21 cfr part 803.As a result of the assessment, this event was identified as meeting the regulatory reporting criteria in the company's current mdr procedure, and is being submitted to fda out of an abundance of caution and compliance to aid in providing fda with up-to-date information.
 
Event or Problem Description
On (b)(6) 2015 end user stated the issue with tires sliding off, what she describes as "the metal part of casters" have now caused her to get injured twice.The first time was in early (b)(6) , she was slowly going down ramp in her house and the tires began to slide off the fork and she was jerked and thrown off her chair.She went to the hospital and got x-rays.Allegedly she was told her nose was broken in 2 places and she had 2 black eyes.When it happened again last week she was going up the ramp outside of her house, when the tires started sliding off the metal fork again.Her seat belt snapped and she was thrown from chair.She went to the hospital with an alleged concussion.

Brand Name
QUICKIE PULSE
Common Device Name
WHEELCHAIR POWERED
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key6902088
Report Number2937137-2017-00028
Device Sequence Number16264201
Product Code ITI
UDI-Device Identifier05022408051977
UDI-Public05022408051977
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 11/04/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW22
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2015
Initial Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;